Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Mobile, AL

March 28, 2014Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2014, 9:34 AM CDT for Mobile County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 9:34 AM CDT (14:34 UTC)
Expired
Mar 28, 2014, 10:15 AM CDT
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 544 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
544 m²/s²
0-3 km storm-relative helicity
729 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS54 KMOB 281434
SVRMOB
ALC097-281515-
/O.NEW.KMOB.SV.W.0022.140328T1434Z-140328T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
934 AM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAUPHIN ISLAND OF SOUTH MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 1015 AM CDT

* AT 931 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS OVER 60 MPH WERE MOVING SOUTH OFF OF THE MAINLAND
  OF MOBILE COUNTY TOWARDS DAUPHIN ISLAND. THE LINE WAS MOVING
  SOUTHEAST AT 40 MPH.

  IT WILL IMPACT WESTERN DAUPHIN FIRST THEN THE EASTERNMOST PORTION.

  THE PRIMARY THREAT IS WINDS AS HIGH AS 60 MPH AND RADAR HAS SHOWED
  WINDS UP TO THIS SPEED IN THE PAST 15 MINUTES.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN DAUPHIN ISLAND...                  
  CENTRAL DAUPHIN ISLAND...                  
  WESTERN DAUPHIN ISLAND...

LAT...LON 3022 8830 3024 8817 3023 8809 3024 8808
      3025 8807 3029 8813 3026 8813 3024 8831
      3023 8832
TIME...MOT...LOC 1431Z 277DEG 33KT 3038 8770 3020 8809

$$
1 follow-up statement
516 
WWUS54 KMOB 281514
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1014 AM CDT FRI MAR 28 2014

ALC097-281524-
/O.EXP.KMOB.SV.W.0022.000000T0000Z-140328T1515Z/
MOBILE AL-
1014 AM CDT FRI MAR 28 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
EXTREME SOUTH CENTRAL MOBILE COUNTY...

AT 1010 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR EXTREME 
SOUTH CENTRAL MOBILE COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 1015 AM CDT.

LAT...LON 3022 8830 3024 8817 3023 8809 3024 8808
      3025 8807 3029 8813 3026 8813 3024 8831
      3023 8832
TIME...MOT...LOC 1514Z 277DEG 33KT 3033 8725 3015 8764

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:38 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 28, 4:38 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CDT FRI MAR 28 2014

.SHORT TERM (TODAY AND TONIGHT)...THE COMBINATION OF INCREASED UPPER
LEVEL DIVERGENCE...LOW LEVEL WARM AIR ADVECTION...AND ELEVATED
INSTABILITY...HAS RESULTED IN A LARGE COVERAGE OF SHOWERS AND
THUNDERSTORMS EARLY THIS MORNING. IN ADDITION...A LARGE AREA OF
CONVECTION IS ALSO NOTED OVER CENTRAL AL SOUTHWEST INTO SOUTHWEST
MS. SEVERAL RUNS OF THE HRRR AND THE 00Z NSSL WRF SHOW THIS
CONVECTION ORGANIZING INTO A COMPLEX OF STORMS THAT MOVES SOUTHEAST
THROUGH OUR AREA LATER THIS MORNING HOURS. IN FACT...THESE HI-RES
MODELS ARE INDICATING ENOUGH OF A COLD POOL DEVELOPING TO RESULT IN
BOWING STRUCTURES ALONG THE LEADING EDGE OF THE COMPLEX. WHILE
REGIONAL RADAR DOES NOT YET SHOW THIS CONSOLIDATION...THE GLOBAL
MODELS INDICATE THE BEST UPPER LEVEL DIVERGENCE (INITIALIZED WHERE
THE CONVECTION IS) WILL SHIFT SOUTH AND EAST AS THE MORNING
PROGRESSES. THEREFORE...WE WILL MAINTAIN CATEGORICAL RAIN CHANCES
(80-90%) FROM AFTER SUNRISE THROUGH MIDDAY. WHILE THE BOWING
STRUCTURES DO INDICATE THE POTENTIAL FOR STRONG WINDS...MLCAPES OF
LESS THAN 500 J/KG COMBINED WITH DECREASING DEEP LAYER WIND PROFILES
AS THE PARENT SHORTWAVE OVER THE MIDWEST QUICKLY MOVES TO THE
NORTHEAST...SUGGESTS THE SEVERE THREAT WILL REMAIN ISOLATED AT BEST.
THE PERSISTENT W-SW MID TO UPPER FLOW CONTINUES TO BRING IN STEEPER
MID LEVEL LAPSE RATES (6.5-7.0 C/KM) FROM THE MEXICAN PLATEAU. THESE
LAPSE RATES HAVE RESULTED IN PERIODS OF FREQUENT LIGHTNING AND A FEW
SMALL HAIL SIGNATURES ON RADAR. SMALL HAIL WILL REMAIN POSSIBLE
THROUGH THE MORNING ON AN ISOLATED BASIS.

THE FORECAST FOR THIS AFTERNOON AND EVENING HINGES ON THE EVOLUTION
OF THE CONVECTION THIS MORNING. BASED ON THE ANTICIPATION OF A
COMPLEX OF STORMS MOVING SE THROUGH THE AREA THIS MORNING...A LARGE
STRATIFORM SHIELD OF RAIN COULD AFFECT THE SOUTHERN AND EASTERN
PORTIONS OF THE AREA THIS AFTERNOON...WITH CONDITIONS DRYING OUT
FROM NW-SE THROUGH THE LATE AFTERNOON EARLY EVENING. WE COULD SEE A
LULL IN PRECIP THROUGH THIS TIME FRAME AS WE WAIT FOR THE COLD FRONT
AND NEXT STRONG SHORTWAVE TO MOVE IN FROM THE WEST.

DEEP LAYER FORCING IS FORECAST TO INCREASE LATE THIS EVENING OVER
INLAND SE MS AND SPREAD EASTWARD AFTER MIDNIGHT. GUIDANCE SHOWS MID
LEVEL LAPSE RATES STEEPENING FURTHER...ON THE ORDER OF 7.0-8.0 C/KM.
MLCAPES POTENTIALLY APPROACH 1000 J/KG TOMORROW NIGHT...HOWEVER THE
AMOUNT OF SFC BASED INSTABILITY WILL BE DEPENDENT ON EARLIER
CONVECTION. IN EITHER CASE...A GOOD DEGREE OF ELEVATED INSTABILITY
WILL BE PRESENT. THEREFORE...THE COMPLEX OF STORMS THAT MOVES
THROUGH LATE TONIGHT/EARLY SATURDAY MORNING WILL CARRY THE
POTENTIAL OF LARGE HAIL. AN ISOLATED OCCURRENCE OF DAMAGING WINDS IS
ALSO POSSIBLE...BUT AGAIN WILL DEPEND ON THE AMOUNT OF SFC BASED
INSTABILITY. PRECIPITABLE WATERS AROUND 1.5 INCHES COMBINED WITH
PERIODS OF DEEP CONVECTION WILL CERTAINLY PRODUCE LOCALLY HEAVY
RAINFALL. GIVEN THE UNCERTAINTIES IN CONVECTIVE EVOLUTION
TODAY...CONFIDENCE IS TOO LOW TO ISSUE ANY SORT OF FLOOD WATCH.
MINOR FLOODING IN URBAN AND LOW LYING AREAS IS POSSIBLE ALONG WITH
ISOLATED INSTANCES OF FLASH FLOODING.

WENT LOWER THAN MAV GUIDANCE FOR HIGHS TODAY BASED ON THE ABUNDANT
PRECIP AND CLOUDS. ON THE FLIP SIDE...WENT SLIGHTLY WARMER FOR LOWS.

WILL MAINTAIN THE HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY
THROUGH THIS EVENING AS SURF HEIGHTS OF 4 TO 5 FEET WILL CONTINUE TO
AFFECT THE BEACHES. 34/JFB

.SHORT TERM (SATURDAY THROUGH SUNDAY)...SURFACE HIGH MOVING INTO THE
WESTERN ATLANTIC OCEAN CONTINUES TO BRING A MODERATE TO STRONG
ONSHORE FLOW DUE TO A SURFACE LOW DEEPENING AND MOVING RAPIDLY FROM
EAST TEXAS TO THE CENTRAL OHIO/TENNESSEE VALLEY BY 12Z SATURDAY. A
COLD FRONT WHICH WILL BE ASSOCIATED WITH THAT DEEPENING LOW WILL
STRENGTHEN WHILE PASSING THROUGH OUR REGION SATURDAY MORNING. THESE
FEATURES WILL ACT AS A CONVEYOR BELT BRINGING WATER VAPOR FROM THE
CENTRAL GULF. WINDS ALOFT WILL GENERALLY BE SOUTHWEST ACROSS THE
FORECAST AREA. AS AN UPPER TROUGH MOVES THROUGH OUR REGION FROM THE
PLAINS...IT WILL DEEPEN TO AN EXTREMELY DEEP TROUGH THAT SHOWS A
PROPENSITY TO CLOSE OFF IN THE GFS OUTPUT...AND AS COMPUTED BY THE
EURO...IT ACTUALLY DOES CLOSE OFF BY LATE SATURDAY NIGHT AS IT
CROSSES THE PIEDMONT REGION. THAT WOULD BRING A MORE CERTAIN
PROSPECT OF A CLEAN SWEEP OF CLOUD COVER AND RAIN CHANCES BY
SATURDAY AFTERNOON.

EXPECTING BAND OF CONVECTION TO PASS EAST OF THE REGION CLOSE TO OR
BY SUNRISE OR SHORTLY THEREAFTER. BOTH THE EURO AND GFS SHOW THE 850
MB TROUGH PASSING OUR REGION SO ANY POST-FRONTAL STRATIFORM RAIN
WOULD END  WITH CLEARING SKIES AROUND NOON OR SHORTLY THEREAFTER.
MODEL SOUNDINGS SHOW INSTABILITY ELEVATED MOSTLY INLAND. WET BULB
ZEROES WILL PLUMMET FROM AROUND 10000 FEET AROUND SUNRISE TO ABOUT
8000 FEET OVER THE WEST FLORIDA PANHANDLE AND SOUTHERN PORTIONS OF
SOUTH CENTRAL ALABAMA. AT THE SAME TIME THE MODELS COMPUTE LI
INCREASING FROM -4 TO 0 BETWEEN 12 AND 18Z OVER THE SAME REGION.
THIS MEANS A HAIL THREAT FOR OUR REGION IS LINGERING AS A NARROW
WINDOW AS THE MOIST STATIC ENERGY DECREASES AND WET BULB ZERO
DECREASES ALONG WITH THE CONVECTION WITH THE PASSING LINE. SO ALONG
THE SOUTHEAST PORTION OF THE REGION AND POINTS SOUTH...SURFACE BASED
SEVERE CONVECTION IS UNCERTAIN...BUT AGAIN IN THE PRESENCE OF
COUNTERACTING TERMS IN THE EQUATION AND THEIR RESPECTIVE TIMING...WE
CANNOT BE THAT CERTAIN IN THE CLOSING STAGES OF THIS EVENT. THE RISK
OF LOCALIZED FLOODING WILL HAVE ENDED BY SATURDAY MORNING.

AFTER THE RAIN MOVES OUT SATURDAY...A COOL NORTH TO NORTHWEST WIND
WILL SWEEP IN BUT IT IS NOT ASSOCIATED WITH A DEEP TRAJECTORY FROM
ALBERTA. THE TRAJECTORY WOULD BE ORIGINATING MORE FROM THE PLAINS SO
WE WOULD SEE LOWS DROPPING INTO UPPER 30S TO LOWER 40S SATURDAY AND
SUNDAY NIGHTS. A RELATIVELY CLEAR DAY WOULD ENSUE ON SATURDAY WITH
HIGHS IN THE LOWER AND MID 70S...AND HIGHS IN THE LOWER 70S SUNDAY.
77/BD

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)...THE OCCLUDING
BAROCLINIC SYSTEM OVER THE EASTERN UNITED STATES WILL MOVE OFFSHORE
AND DEEPEN OVER THE WESTERN ATLANTIC SUNDAY NIGHT. WHILE ANOTHER
TROUGH DEEPENS OVER THE WESTERN GREAT PLAINS AS A RIDGE BUILDS OVER
OUR REGION AND THE EASTERN UNITED STATES. MONDAY EVENING...THE
SURFACE RIDGE WILL HAVE MOVED SUFFICIENTLY EAST OF OUR AREA TO OPEN
THE GULF UP. AS THE PLAINS SYSTEM GETS DEFLECTED NORTHEAST OVER THE
GREAT LAKES TUESDAY. THE SURFACE RIDGE WILL MOVE JUST OFF THE GEORGIA
COAST BECOMING QUASISTATIONARY AND MAINTAINING ELEVATED RH THROUGH
MIDWEEK KEEPING TEMPS ABOVE SEASONAL. AS THE WEEK PROGRESSES...ZONAL
POTENTIAL ENERGY GETS A CHANCE TO BUILD UP AND CONVERT TO EDDY
KINETIC ENERGY FORMING ANOTHER TROUGH OVER THE PLAINS AROUND EARLY
THURSDAY. EVIDENCE OF A WEAK COLD FRONT MOVING TOWARDS THE FA IS
SHOWN IN THE GFS CALCULATIONS. THIS FRONT IS PROJECTED TO CROSS THE
REGION LATE THURSDAY INTO FRIDAY. THE GFS COMPUTES THE FRONT
SWEEPING THROUGH OUR REGION...UNLIKE THE 12Z RUN WHICH STALLED IT
AND DEVELOPED AN OFFSHORE SURFACE LOW. THE NEW OUTPUT PUTS THE GFS
MORE IN LINE WITH THE ECMWF AND INCREASING OUR CONFIDENCE IN RAIN
CHANCES THURSDAY. GUIDANCE IS IN PRETTY CLOSE PHASE UNTIL THEN...BUT
DISPERSES FURTHER OUT INTO THE EXTENDED PERIODS. 77/BD

&&

.AVIATION (12Z ISSUANCE)...IFR CONDITIONS WITH PERIODS OF CONVECTION
TO AFFECT THE TERMINALS THROUGH THIS MORNING. POTENTIAL INCREASE TO
MVFR CIGS FOR A BRIEF DURATION THIS AFTERNOON WITH STRATIFORM RAIN
LINGERING. IFR CIGS SHOULD BE PREDOMINATE TONIGHT...WITH ANOTHER
ROUND OF CONVECTION AFFECTING THE TERMINALS BETWEEN 06-12Z. THERE IS
A POTENTIAL FOR LARGE HAIL WITH THE LATE NIGHT CONVECTION. 34/JFB

&&

.MARINE...A MODERATE TO STRONG ONSHORE FLOW PERSISTS THIS MORNING.
WINDS HAVE GENERALLY BEEN BELOW ADVISORY LEVELS AND MORE IN THE
15-20 KT RANGE. THEREFORE...HAVE DROPPED THE ADVISORY FOR INSHORE
BAYS/SOUNDS. WILL MAINTAIN THE SMALL CRAFT ADVISORY FOR THE AL/NW FL
GULF WATERS THROUGH MIDDAY AS SEAS UP TO 7 FT WILL PERSIST.
SIGNIFICANT WAVE HEIGHTS TO RANGE FROM 5-6 FT THIS AFTERNOON INTO
TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY MORNING
WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING SATURDAY
AFTERNOON AND NIGHT. A SMALL CRAFT ADVISORY MAY BECOME NECESSARY FOR
THIS TIME FRAME. WINDS DIMINISH SUN-MON AS A SFC HIGH MOVES OVER THE
REGION. A MORE PREDOMINATE LIGHT TO MODERATE ONSHORE FLOW DEVELOPS
BY TUESDAY AS THE SFC HIGH MOVES EAST.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED THE STRONGER STORMS. THERE IS A POTENTIAL FOR A FEW STORMS
TO PRODUCE LARGE HAIL LATE TONIGHT. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  63  75  44  70 /  90  80  30  00  00
PENSACOLA   71  64  76  48  69 /  90  80  40  05  00
DESTIN      68  66  75  50  68 /  90  70  50  05  00
EVERGREEN   72  62  73  41  71 /  90  80  40  00  00
WAYNESBORO  77  61  72  38  72 /  90  80  20  00  00
CAMDEN      74  60  71  42  70 /  90  80  40  00  00
CRESTVIEW   71  63  76  41  73 /  90  70  50  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

     HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&
Hazardous weather outlook, Mar 28, 5:14 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CDT FRI MAR 28 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
514 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE REGION THIS MORNING THROUGH THE EARLY AFTERNOON. THE RISK FOR
SEVERE WEATHER IS LOW WITH THIS ACTIVITY. HOWEVER...LOCALLY HEAVY
RAINFALL...GUSTY WINDS...AND SMALL HAIL IS POSSIBLE WITH A FEW
STRONGER STORMS.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE REGION
LATE TONIGHT. THE STORMS WILL LIKELY BEGIN AFFECTING PORTIONS OF
INLAND SOUTHWEST MISSISSIPPI BETWEEN 9 PM AND MIDNIGHT...AND MOVING
EAST ACROSS THE REST OF THE REGION AFTER MIDNIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS THE PRIMARY THREATS.

RAINFALL TOTALS OF 1 TO 3 INCHES ARE FORECAST THROUGH TONIGHT. MINOR
FLOODING IN URBAN AND LOW LYING AREAS CAN BE EXPECTED AT TIMES AND
WILL MAKE DRIVING CONDITIONS HAZARDOUS. ISOLATED INSTANCES OF FLASH
FLOODING ARE POSSIBLE IN ANY AREAS WHERE STORMS REPEATEDLY MOVE OVER
THE SAME LOCATIONS.

DANGEROUS SURF CONDITIONS PERSIST ACROSS THE BEACHES OF ALABAMA AND
THE WESTERN FLORIDA PANHANDLE THROUGH THIS EVENING. A HIGH SURF
ADVISORY AND A HIGH RIP CURRENT RISK IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON SATURDAY.

FREQUENT WIND GUSTS OF 30 MPH ARE POSSIBLE SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN STORM SPOTTERS MAY BE NEEDED TONIGHT.

GMZ630>635-650-655-670-675-291015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
514 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION OVER AREA BAYS AND SOUNDS TODAY
DUE TO A MODERATE TO STRONG SOUTHEAST WIND. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR THE GULF WATERS THROUGH MIDDAY DUE TO SEAS NEAR
7 FEET.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE MARINE AREA
THROUGH TONIGHT. SOME STRONG STORMS ARE POSSIBLE...CAPABLE OF PRODUCING
GUSTY WINDS...FREQUENT LIGHTNING...LOCALLY HIGH SEAS...AND HEAVY
DOWNPOURS. LARGE HAIL IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MODERATE TO STRONG OFFSHORE FLOW DEVELOPS SATURDAY AFTERNOON INTO
EARLY SUNDAY IN THE WAKE OF A COLD FRONT. SMALL CRAFT SHOULD EXERCISE
CAUTION DURING THESE TIMES.

In the hours before

Special weather statement, Mar 28, 4:18 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
418 AM CDT FRI MAR 28 2014

ALZ061>063-281000-
UPPER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-
418 AM CDT FRI MAR 28 2014

...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT WESTERN
BALDWIN AND CENTRAL MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH
500 AM CDT...

AT 412 AM CDT...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WAS
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF REGIONAL
AIRPORT IN WEST MOBILE TO 3 MILES SOUTHWEST OF ESCATAWPA...AND
MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     DOWNTOWN MOBILE...    TILLMANS CORNER...
  THEODORE...           SEMMES...             SATSUMA...
  SARALAND...           PRICHARD...
  REGIONAL AIRPORT IN WEST MOBILE...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Mar 28, 7:52 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
752 AM CDT FRI MAR 28 2014

ALZ052-053-055-056-059-061-062-MSZ075-076-078-079-281330-
CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-STONE MS-PERRY MS-
GREENE MS-UPPER BALDWIN AL-CLARKE AL-UPPER MOBILE AL-GEORGE MS-
752 AM CDT FRI MAR 28 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE...SOUTHERN
PERRY...SOUTHERN GREENE AND GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...SOUTHWESTERN CONECUH...WESTERN ESCAMBIA...SOUTHERN
MONROE...SOUTHERN WASHINGTON...SOUTHERN CLARKE...NORTHWESTERN BALDWIN
AND NORTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 830 AM
CDT...

AT 746 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MONROEVILLE TO 21 MILES SOUTH OF JACKSON TO 9
MILES WEST OF LEAKESVILLE TO 14 MILES SOUTHWEST OF WIGGINS...AND
MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOWA CHOCTAW RESERVATION...                 MOVICO...
  POARCH CREEK RESERVATION...                 MOUNT VERNON...
  GULFCREST...          CITRONELLE...         CALVERT...
  BUCKS...              I65 AND CR 47...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
WIND GUSTS UP TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS
AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL
THESE STORMS HAVE PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Mar 28, 8:30 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
830 AM CDT FRI MAR 28 2014

ALZ055>057-059>064-FLZ001>003-MSZ076-078-079-281430-
BUTLER AL-CONECUH AL-COVINGTON AL-ESCAMBIA AL-MONROE AL-STONE MS-
GREENE MS-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
COASTAL ESCAMBIA FL-LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-
GEORGE MS-
830 AM CDT FRI MAR 28 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STONE...
SOUTHEASTERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...
SOUTHWESTERN BUTLER...CONECUH...NORTHWESTERN COVINGTON...ESCAMBIA...
SOUTHERN MONROE...BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...
NORTHERN SANTA ROSA AND NORTHERN ESCAMBIA COUNTIES IN NORTHWEST
FLORIDA...THROUGH 930 AM CDT...

AT 828 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF BREWTON TO 4 MILES
SOUTHWEST OF MIDTOWN MOBILE TO 15 MILES SOUTH OF LUCEDALE...AND
MOVING SOUTHEAST AT 35 TO 40 MPH.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  THEODORE AROUND 840 AM CDT...
  BREWTON AROUND 845 AM CDT...
  RIVERVIEW AROUND 850 AM CDT...
  JAY AROUND 855 AM CDT...
  PINE LEVEL AROUND 900 AM CDT...
  WHITFIELD AROUND 905 AM CDT...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 1 AND 60.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 113.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&
Special weather statement, Mar 28, 9:05 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
905 AM CDT FRI MAR 28 2014

ALZ061-063-281445-
UPPER MOBILE AL-LOWER MOBILE AL-
905 AM CDT FRI MAR 28 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 945 AM CDT...

AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A STRONG THUNDERSTORM THAT WAS LOCATED 8 MILES SOUTHWEST OF REGIONAL
AIRPORT IN WEST MOBILE...OR 12 MILES SOUTHWEST OF SEMMES...AND MOVING
EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     TILLMANS CORNER...    THEODORE...
  REGIONAL AIRPORT IN WEST MOBILE...          I10 AND I65...
  BELLE FONTAINE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 7 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 5.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO
50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. FREQUENT LIGHTNING AND VERY HEAVY RAIN
CAN ALSO BE EXPECTED. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:23 AM CDTAreal Flood AdvisoryMOBChoctaw, Washington3 hr
Mar 28, 6:57 AM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington2 hr
Mar 28, 7:27 AM CDTAreal Flood AdvisoryMOBMobile63 min
Mar 28, 8:24 AM CDTSpecial Marine WarningMOB66 min
Mar 28, 8:49 AM CDTAreal Flood AdvisoryMOBMobile116 min
Mar 28, 9:00 AM CDTAreal Flood WarningMOBWashington3 hr
Mar 28, 9:15 AM CDTSevere Thunderstorm WarningMOBMobile45 min
Mar 28, 9:27 AM CDTSpecial Marine WarningMOB93 min
Mar 28, 9:30 AM CDTSpecial Marine WarningMOB90 min
Mar 28, 9:41 AM CDTSevere Thunderstorm WarningMOBBaldwin64 min
Mar 28, 9:47 AM CDTAreal Flood AdvisoryMOBBaldwin118 min
Mar 28, 10:00 AM CDTAreal Flood AdvisoryMOBBaldwin2 hr
Mar 28, 10:09 AM CDTFlash Flood WarningMOBBaldwin3 hr
Mar 28, 10:31 AM CDTAreal Flood WarningMOBBaldwin3 hr
Mar 28, 10:54 AM CDTSpecial Marine WarningMOB81 min
Mar 28, 12:39 PM CDTAreal Flood WarningMOBBaldwin, Mobile12 hr
Mar 28, 1:14 PM CDTFlash Flood WatchMOBChoctaw, Clarke, Conecuh, Covington, Escambia, Monroe and 1 more15 hr
Mar 28, 1:53 PM CDTRiver Flood WarningMOBBaldwin21 hr
Mar 28, 3:05 PM CDTSmall Craft AdvisoryMOB4 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.